Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

allergies?

My DD is 5 and this is the first time she's had such problems with her eyes. (this is also the first year we've lived in FL in spring) giving her visine-A and benedryl at night but still red and itching all the time. anything else i can do?

 
New2Florida

Asked by New2Florida at 10:32 AM on Apr. 12, 2010 in School-Age Kids (5-8)

Level 1 (-12 Credits)
This question is closed.
Answers (5)
  • Childrens Claritin!!! It's 24 hours and has less of a foggy effect!!
    Morgain

    Answer by Morgain at 1:23 AM on Apr. 13, 2010

  • Keep her indoors. A/C on all the time.
    Energ8zr

    Answer by Energ8zr at 10:36 AM on Apr. 12, 2010

  • Take her to the doctor and have her tested to see what she is allergic to and find a med that works. Benedryl has never worked for my son or I. We both use Zyrtec D. NOTHING else works.
    tyfry7496

    Answer by tyfry7496 at 2:41 PM on Apr. 12, 2010

  • Allergies are bad this year.

    First, I'd talk her pediatrician who may refer you to an allergist. You'll want to ask about a daily maintenance anti-histamine like Zytec or Claritin. Both are available over the counter.

    My DD has several food allergies. She also has seasonal allergies. In the past that simply meant a runny nose the weeks pollen was high. This year, however, the pollen counts have been just awful. DD has been breaking out in hives any time she's outside just from the tree pollen blowing around. We have to dose her daily with the Claritin. She gets a shower nightly and rinsed off during the day if she's been outside for a prolonged period of time. We can't open the windows in the house - must run the air when it gets stuffy inside. So far, those things have helped her enormously. IF she still has an issue, we give her a dose of benadryl and hydrocordisone. (cont)
    ldmrmom

    Answer by ldmrmom at 11:34 AM on Apr. 13, 2010

  • (cont)
    Be careful with the eye drops, though. Eye drops *can* irritate some eyes. An extra drop in the eye or simply a stronger than needed type of drop can lead to red eyes that may feel itchy or 'burning.'
    ldmrmom

    Answer by ldmrmom at 11:35 AM on Apr. 13, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN